MAUDE Adverse Event Report: INARI MEDICAL, INC. REVCORE; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. REVCORE; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 44-101
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
A 71-year-old female with thrombus in an iliac stent underwent a thrombectomy with inari devices to treat her deep vein thrombosis (dvt).The patient had 5 stents in place over 14 years.Revcore was used a year prior when she presented to the emergency department.The plan was to use a clottriever sheath 16fr to access left femoral vein, but the sheath would not advance into the access site.The sheath was pulled back and off the wire.However, the white internal dilator had caught on the sheath and was not smooth, so a cook sheath 16fr.Was used instead.Imaging was performed prior to the revcore being advanced over the guidewire and positioned near the thrombus in the stent.The revcore element was opened slowly, and imaging was performed while rotating the coring element.No resistance was felt so the physician increased the element size slowly under imaging.At this point, some resistance was felt so the physician pulled the revcore distal while rotating clockwise then counterclockwise.Rotations were stopped and imaging was performed.The revcore was re-sheathed and removed.Resistance was met upon removal from the stent.Imaging revealed that the revcore was engaged with the stent.The revcore was unsheathed and pushed it back into the stent lumen, to try and disengage from stent.The revcore was pulled out of the patient with a portion of the stent.Imaging was performed and a new stent placed.The patient was reported to be doing well after the procedure.
 
Additional Manufacturer Narrative
The inari devices were discarded by the user facility and are not available for evaluation.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.There was no report of any device malfunction.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari's chief medical officer, who concluded that the patient's stent complication was the result of user error.The device labeling includes the following warning statements: "when the revcore is in the path of an exposed stent with broken/fractured struts, a stent <10mm in diameter, or a stent compressed to <10mm, damage to the stent, the coring element, or dislodgement of the stent, etc.May occur." "proceed with caution when using revcore in or near a recently deployed stent.The revcore thrombectomy catheter has not been tested for post-dilation of stents." "avoid using excessive force to advance or retract against resistance.If excessive resistance is encountered, retract, and collapse the coring element into the outer catheter and remove the device.Excessive force against resistance may result in damage to the device or vessel." manufacturer reference #: (b)(4).

Brand Name
REVCORE
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
mazi kiani
6001 oak canyon
suite 100
irvine, CA 92618
9494132147
MDR Report Key21370418
Report Number3020347218-2025-00009
Device Sequence Number8482366
Product Code QEW
UDI-Device Identifier00850291007383
UDI-Public(01)00850291007383(17)250511(10)23050039
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K223609
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2025
Device Model Number44-101
Device Lot Number23050039
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2025
Initial Report FDA Received Date02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLOTTRIEVER SHEATH 16FR; COOK SHEATH 16FR
Patient Age71 YR
Patient SexFemale